Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 28, 2007, 7:23 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2007, 7:23 PM MDT (01:23 UTC)
- Expired
- Sep 28, 2007, 9:00 PM MDT
- In force
- 97 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 33 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 2760 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 290125
FFWEPZ
NMC013-TXC141-290300-
/O.NEW.KEPZ.FF.W.0001.070929T0123Z-070929T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
723 PM MDT FRI SEP 28 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... THIS
INCLUDES THE CITY OF SUNLAND PARK...AND SANTA TERESA
EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...SOCORRO...MONTANA VISTA...FORT
BLISS...FABENS...EL PASO...CANUTILLO...
* UNTIL 900 PM MDT
* AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH VERY HEAVY RAINS MOVING INTO THE EL PASO
METROPOLITAN AREA AND SOUTHERN DONA ANA COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWAY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3199 10672 3198 10602 3141 10601 3149 10619
3163 10630 3177 10636 3177 10675
TIME...MOT...LOC 0123Z 180DEG 0KT 3178 10662
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 2:03 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 28, 2:03 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 203 PM MDT FRI SEP 28 2007 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG WIND GUSTS. CHANCES FOR THUNDERSTORMS WILL DIMINISH ON SUNDAY...BUT INCREASE AGAIN ON MONDAY AS ANOTHER SURGE OF MOISTURE MOVES INTO THE AREA. MAINLY DRY CONDITIONS WILL OCCUR FOR THE REMAINDER OF THE WEEK AS PART OF WESTERLY FLOW ALOFT. DAY TIME TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL. && .DISCUSSION... SOUTH TO SOUTHWEST FLOW IS AHEAD OF A LARGE WEST COAST TROUGH IS CONTINUING TO PULL UP SUB TROPICAL MOISTURE OVER THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OUT OF THE MOIST AND UNSTABLE AIR MASS LATER THIS AFTERNOON AND TONIGHT. THE MOISTURE WILL REMAIN IN PLACE AGAIN TOMORROW WITH SCATTERED THUNDERSTORMS EXPECTED. WIND PROFILES AND INSTABILITY FROM MORNING SOUNDINGS SUGGEST THAT A FEW OF THE STORMS MIGHT BECOME SEVERE... CAPABLE OF PRODUCING LARGE HAIL AND OCCASIONAL WIND GUSTS OVER 60 MPH. CONTINUED SYNOPTIC FORCING BY THE TROUGH WILL GENERATE ADDITIONAL CHANCES FOR THUNDERSTORMS THROUGH SATURDAY NIGHT. RAIN CHANCES WILL DIMINISH SUNDAY AS THE TROUGH LIFTS OUT OF THE AREA AND THE MOISTURE PLUME SHIFTS TO THE EAST. RIDGING ALOFT WILL HELP SUPPRESS CONVECTION DURING THE DAY. BY MONDAY...ANOTHER WEST COAST TROUGH WILL PULL UP ANOTHER SURGE OF MOISTURE ACROSS THE AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT. AFTER MONDAY A WESTERLY FLOW ALOFT SHOULD TAKE HOLD AND BRING IN A DRIER AND MORE STABLE AIR MASS FOR TUESDAY AND THE REMAINDER OF THE WEEK. LONGER RANGE MODELS HAVE FLUCTUATED BETWEEN RUNS AS TO WHETHER THE MOISTURE WILL RETURN FOR THE LATTER PART OF NEXT WEEK OR NOT. FOR NOW WILL KEEP FORECAST ON THE DRY SIDE UNTIL A PERSISTENT TREND DEVELOPS WITH THE MODELS. && .AVIATION...VALID 29/00Z-30/00Z GENERALLY VFR AND MVFR CONDITIONS EXPECTED. AREA MOUNTAIN OBSCURATION POSSIBLE THIS AFTERNOON AND EVENING NEAR STORMS ESPECIALLY ALONG EASTERN REACHES OF TWB196 AND THROUGH TWB195. IN THE VICINITY OF STORMS...MVFR AND ISOLATED IFR VISIBILITIES AND CEILINGS ARE EXPECTED DUE TO AREAS OF VERY HEAVY RAIN. STORM OUTFLOW WIND GUST TO 40 MPH NEAR STORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 87 64 89 63 / 30 20 20 10 10 SIERRA BLANCA TX 62 86 58 87 56 / 30 20 20 10 10 LAS CRUCES 64 86 61 89 60 / 30 30 20 10 10 ALAMOGORDO 62 86 58 87 56 / 30 30 20 10 10 CLOUDCROFT 44 65 43 66 41 / 50 40 20 10 10 TRUTH OR CONSEQUENCES 62 86 58 87 56 / 30 40 10 10 10 SILVER CITY 55 81 53 81 51 / 30 30 10 10 10 DEMING 64 87 60 88 58 / 30 30 10 10 10 LORDSBURG 64 89 60 88 58 / 30 20 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, Sep 28, 11:29 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1129 AM MDT FRI SEP 28 2007 NMZ022>025-030>032-TXZ055-056-291730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1129 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND WINDS GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL WITH MINOR FLOODING ALONG DRAINAGES MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS AGAIN ON SATURDAY THOUGH NONE ARE EXPECTED TO BE SEVERE. CHANCES FOR THUNDERSTORMS WILL DIMINISH ON SUNDAY BUT WILL INCREASE ON MONDAY AS ANOTHER SURGE OF MOISTURE MOVES ACROSS THE AREA. DRY CONDITIONS WILL OCCUR FOR THE REMAINDER OF THE WEEK AS PART OF A STABLE WESTERLY FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE OR LOCAL LAW ENFORCEMENT. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:22 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 38 min |
| Sep 28, 7:33 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 57 min |
| Sep 28, 7:53 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 52 min |
Nearby
Flash Flood Warnings in Texas, 2007Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.